Nevada, 2005High Wind in Nevada, April 3, 2005
April 3, 2005 · NWS REV · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before the first event at Apr 3, 9:45 AM PST, 4 hours 12 minutes earlier.
Area forecast discussion, Apr 3, 9:45 AM PST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
945 AM PST SUN APR 3 2005
.UPDATE...
CORRECTED MODEL TYPES IN FIRST SENTENCE.
12Z NAM AND GFS DATA STILL TARGETS THE TAHOE BASIN FOR THE BEST JET
DYNAMICS AND HIGHEST QPF. WHILE PRECIP WILL SPREAD INTO MONO
COUNTY...THE DURATION IS LIKELY TO BE SHORTER WHICH WOULD LIMIT SNOW
TOTALS. THEREFORE...THE WATCH WILL BE CONVERTED TO A SNOW ADVISORY
IN MONO COUNTY BEFORE 11 AM WITH AMOUNTS 3-7 INCHES FROM 6000-8000
FT AND UP TO 10 INCHES ABOVE 8000 FEET. THE WARNING WILL REMAIN
INTACT FOR THE TAHOE AND NERN CA ZONES WITH SOME TWEAKING OF SNOW
AMOUNTS...EXPECTING A LITTLE MORE SNOW IN THE TAHOE BASIN BELOW 7000
FT AND A LITTLE LESS IN NERN CA WHERE AMOUNTS WILL BE TOWARD THE LOW
END OF THE WARNING CRITERIA. MJD
&&
.REV DISCUSSION...
.SHORT TERM...
A BAND OF LIGHT RAIN CONTINUES EARLY THIS MORNING OVER THE
SACRAMENTO VALLEY...PERHAPS DUE TO SOME UPSLOPE COMPONENT AND A
SUBTLE SHORT WAVE EMBEDDED IN THE UPPER FLOW (THE GFS SHOWS THIS).
THIS SHORT WAVE AND A FAVORABLE LEFT FRONT QUADRANT POSITION WITH
RESPECT TO AN APPROACHING 100+ KT JET STREAK LOOKS TO TIGHTEN THE
PRESSURE GRADIENT OVER CENTRAL NEVADA TODAY WITH CYCLOGENESIS
PROGGED THERE. THIS IS EXPECTED TO JACK UP WINDS FOR MOST OF THE
REGION TODAY...THEREFORE A WIND ADVISORY REMAINS IN EFFECT
FOR THIS MORNING THROUGH THE EVENING. THE STRONGEST WINDS MAY BE
AFTER 4 PM AS A COLD FRONT APPROACHES THE SIERRA (THE MOST FAVORED
TIME FOR WIND IN THE WESTERN GREAT BASIN). MEANWHILE...WE HAVE
UPGRADED TO A WINTER STORM WARNING FOR TAHOE NORTHWARD AS DECENT
PRECIPITABLE WATERS...GOOD OROGRAPHIC FLOW...AND A POTENT SHORT WAVE
WITH A 100+ KT JET STREAK MOVE THROUGH THE REGION TONIGHT. WITH THE
BEST LIFT LOOKING A TAD NORTH OF MON COUNTY...WE HAVE LEFT THE
WINTER STORM WATCH THERE FOR NOW. A SLIGHT JOG TO THE SOUTH WILL
GIVE MONO A GOOD SLAMMING AS WELL...SO WE HAVE LEFT IT TO THE DAY
SHIFT TO PULL THE TRIGGER THERE (SORRY GUYS).
AFTER MONDAY MORNING...A RIDGE MOVES IN FOR A WARMING AND DRYING
TREND THROUGH TUESDAY.
.LONG TERM...WEDNESDAY THROUGH SATURDAY...
DIGGING TROUGH IN THE EASTERN PACIFIC WILL SLOWLY PUSH INTO THE
RIDGE OVER THE WESTERN US ON WEDNESDAY. MODELS STILL HAVE SOME RUN
TO RUN INCONSISTENCIES WITH REGARDS TO MOVING THE TROUGH ONSHORE.
4/3 00Z GFS IS ABOUT 12-24 HOURS FASTER THAN 24 HOURS AGO...BUT THE
FEELING IS THAT THE RIDGE WILL HOLD ON AND KEEP THE PRECIP OUT OF
THE AREA UNTIL AT LEAST LATE THURSDAY. NO SIGNIFICANT CHANGES TO
THE CURRENT FORECAST. LEAVING LOW POPS IN THROUGH THE EARLY NEXT
WEEKEND AS THE AFOREMENTIONED TROUGH SPLITS AS IT MOVES INTO THE
SIERRA. BRONG
&&
.REV WATCHES/WARNINGS/ADVISORIES...
.NV...WINTER STORM WARNING FROM 4 PM SUNDAY UNTIL 4 AM MONDAY FOR
NVZ002.
WIND ADVISORY FROM 8 AM SUNDAY UNTIL 10 PM SUNDAY FOR NVZ003...
NVZ004...NVZ005.
WIND ADVISORY FROM 9 AM SUNDAY UNTIL MIDNIGHT MONDAY FOR
NVZ001.
.CA...WIND ADVISORY FROM 9 AM SUNDAY UNTIL 8 PM SUNDAY FOR CAZ070.
WINTER STORM WARNING FROM 4 PM SUNDAY UNTIL 4 AM MONDAY FOR
CAZ071...CAZ072.
SNOW ADVISORY FROM 4 PM SUNDAY UNTIL 4 AM MONDAY FOR CAZ073.
&&Hazardous weather outlook, Apr 3, 5:55 AM PST, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
655 AM PDT SUN APR 3 2005
CAZ070>073-NVZ001>005-041600-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN
AREA-LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-MONO-NORTHERN
WASHOE COUNTY-SURPRISE VALLEY CALIFORNIA-WESTERN NEVADA BASIN AND
RANGE-
655 AM PDT SUN APR 3 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEVADA...THE EASTERN
SIERRA...NORTHEASTERN CALIFORNIA...AND NORTHWESTERN NEVADA.
.DAY ONE...TODAY
.A STRONG STORM SYSTEM WILL MOVE THROUGH THE REGION TODAY AND
TONIGHT. HEAVY MOUNTAIN SNOWS...ALONG WITH STRONG GUSTY WINDS WILL
ACCOMPANY THE STORM. PLEASE MONITOR THE WINTER STORM MESSAGE FROM
RENO /WWUS45 RNOWSWREV/ FOR FURTHER DETAILS. PLEASE SEE THE LATEST
WIND ADVISORY STATEMENT FROM RENO /WWUS75 RNONPWREV/ FOR FURTHER
DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PACIFIC STORM WILL MOVE OUT OF THE AREA EARLY MONDAY MORNING
WITH PRECIPITATION DECREASING AS A RIDGE MOVES IN BEHIND THE
FRONTAL SYTEM WITH NO SIGNIFICANT WEATHER EXPECTED.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
High Wind, S Washoe T X Se & X Sw/Storey/E Carson City/C&e Douglas/Nw Lyon
- When
- April 3, 1:57 PM PST
- Where
- S Washoe T X Se & X Sw/Storey/E Carson City/C&e Douglas/Nw Lyon forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.511, -119.499 (the zone’s center; the record gives no point)
A 55 kt (63 mph) wind gust reported by a trained spotter 6 miles southwest of Gardnerville.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in West Virginia, April 3, 20051 death · 2 injured · 50 kt wind · 6 events
- Flood in Pennsylvania, April 3 to 5, 2005$40 million · 1 event
- Flash Flood in Pennsylvania, April 3, 2005$3.0 million · 1 event
- Flash Flood in New York, April 3, 2005$3.0 million · 1 event
- Flooding in Maine, April 3 to 4, 2005$1.3 million · 17 events
- Heavy Snow in New York, April 3, 20052 injured · $600,000 · 5 events
- Flooding in New Hampshire, April 3 to 4, 2005$945,000 · 10 events
- Flood in Pennsylvania, April 3 to 6, 2005$1.0 million · 1 event
- Flash Flood in Pennsylvania, April 3, 2005$1.0 million · 1 event
- Flood in Pennsylvania, April 3, 2005$1.0 million · 1 event
- Flood in Pennsylvania, April 3 to 4, 2005$500,000 · 1 event
- Flood in New York, April 3, 2005$275,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470465.